Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2020, 3:01 PM EDT for Forsyth County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2020, 3:01 PM EDT (19:01 UTC)
- Expired
- Aug 3, 2020, 3:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 89 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
781
WWUS82 KFFC 031901
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
301 PM EDT Mon Aug 3 2020
GAZ022-023-033-034-045-031945-
Hall GA-North Fulton GA-DeKalb GA-Forsyth GA-Gwinnett GA-
301 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...NORTH
FULTON...NORTHWESTERN DEKALB...FORSYTH AND NORTHWESTERN GWINNETT
COUNTIES UNTIL 345 PM EDT...
At 301 PM EDT...a line of strong thunderstorms with very heavy
rainfall was along a line extending from near Coal Mountain to near
Dunwoody...and moving northeast at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cumming, Sandy Springs, Roswell, Johns Creek, Alpharetta, Dunwoody,
Duluth, Sugar Hill, Suwanee, Buford, Chamblee, Norcross, Doraville,
Berkeley Lake, North Atlanta, Tucker, Drew, Buford Dam-Lake Lanier
Parks, Coal Mountain and Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3420 8395 3384 8425 3392 8443 3396 8439
3399 8438 3433 8415 3434 8398
TIME...MOT...LOC 1901Z 211DEG 25KT 3424 8409 3395 8429
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:44 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 3, 2:44 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 244 PM EDT Mon Aug 3 2020 .SHORT TERM /Today through Wednesday/... Showers and thunderstorms, some strong to severe and associated with a stationary front, instability axis and SW upper level flow ahead of an upper level trough, are expected to diminish this evening. The stationary front is expected to dissipate tonight as another weak cold front approaches and moves into the area Tuesday. The upper level trough looks to be less dynamic on Tuesday so the highly diurnal convection should be less strong than today with less overall coverage and is expected to dissipate Tuesday evening. Forecast temperatures are expected to be within a few degrees of normal through Tuesday Night. BDL .LONG TERM /Wednesday Night through Sunday/... As Isaias works its way up the coast the synoptic scale holds a deep trough through the southeast with an upper level low across the northern great lakes. We start the long term forecast in the exit zone of the trough which will reinforce diurnal convective pattern on Wednesday and Thursday. As the low is lifted north the trough begins to flatten out and we slowly work our way back toward a near zonal pattern by the weekend. Afternoon thunderstorms are likely every day this week as the pattern keeps sufficient moisture all the way up through the mid layers. We remain around seasonal in terms of temperatures. With upper 80s and lower 90s across most of the area. Temperatures begin to edge up again going into the weekend with widespread low to mid 90s as the flow breaks down and ridging returns. Heat indices will begin to climb as well with widespread low 100s across the CWA, although cooler conditions are expected at higher elevations. Vaughn && .AVIATION... 18Z Update... Scattered to numerous showers and thunderstorms this afternoon, diminishing this evening. Mainly VFR ceilings/conditions outside of thunderstorms. Potential for MVFR fog developing tonight with Sct IFR/MVFR clouds. Surface winds mainly light and variable outside of storms. //ATL Confidence...18Z Update... Low confidence for wind direction. Medium confidence for all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 91 67 90 69 / 60 40 10 10 Atlanta 87 68 90 70 / 70 40 20 20 Blairsville 81 62 82 62 / 100 50 30 20 Cartersville 87 66 90 67 / 60 40 20 20 Columbus 95 71 94 71 / 50 30 10 5 Gainesville 81 67 87 68 / 70 50 20 20 Macon 98 71 93 71 / 70 40 20 20 Rome 86 67 90 67 / 50 30 20 20 Peachtree City 87 68 90 69 / 70 40 20 20 Vidalia 96 72 95 74 / 60 20 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....Vaughn AVIATION...BDL
Hazardous weather outlook, Aug 3, 11:49 AM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Mon Aug 3 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Mon Aug 3 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Thunderstorms will be more numerous today across the area with the threat for a few strong to severe storms this afternoon. Damaging winds will be the main threat along with severe hail and periods of heavy rain, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The chance for showers and thunderstorms will exist each day, mainly during the afternoon and evening hours. No widespread severe weather is expected however, a few strong to low-end severe storms will be possible with the main threat being damaging winds. Locally heavy rain can also be expected in any of the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Aug 3, 2:37 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
237 PM EDT Mon Aug 3 2020
GAZ033-034-045-031900-
North Fulton GA-DeKalb GA-Gwinnett GA-
237 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
DEKALB AND SOUTHWESTERN GWINNETT COUNTIES UNTIL 300 PM EDT...
At 236 PM EDT...strong thunderstorms were centered over northwest
Atlanta...moving northeast at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, Sandy Springs, Roswell, Johns Creek, Dunwoody, East
Point, Duluth, Lilburn, Chamblee, Norcross, Doraville, Clarkston,
Stone Mountain, Avondale Estates, Berkeley Lake, Pine Lake, Tucker,
Belvedere Park and North Decatur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3382 8448 3383 8446 3385 8446 3398 8438
3406 8418 3382 8412 3365 8435 3367 8439
3376 8452
TIME...MOT...LOC 1836Z 213DEG 12KT 3380 8442
HAIL...0.75IN
WIND...50MPHLocal storm report, Aug 3, 2:44 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT MON AUG 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 3 WSW CHATEAU ELAN 34.07N 83.87W
08/03/2020 GWINNETT GA PUBLIC
TREES REPORTED SNAPPED/UPROOTED BETWEEN HWY 124 AND HOG
MOUNTAIN RD.
&&
EVENT NUMBER FFC2001009
KMMLocal storm report, Aug 3, 2:55 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT MON AUG 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 1 WNW BUCKHEAD 33.84N 84.40W
08/03/2020 E0.50 INCH FULTON GA PUBLIC
HAIL UP TO 0.5 INCHES WAS REPORTED ON THE 500TH BLOCK
OF CHATEAU DR NW IN SOUTH FULTON.
&&
EVENT NUMBER FFC2001010
TVLocal storm report, Aug 3, 2:57 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EDT MON AUG 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 4 SSE SANDTOWN 33.66N 84.53W
08/03/2020 FULTON GA EMERGENCY MNGR
SEVERAL TREES DOWNED IN SOUTH FULTON. OLD FAIRBURN ROAD
AND LAKESIDE BLVD.
&&
EVENT NUMBER FFC2001011
KSSpecial weather statement, Aug 3, 2:59 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
259 PM EDT Mon Aug 3 2020
GAZ056-057-031930-
Spalding GA-Henry GA-
259 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SPALDING AND HENRY
COUNTIES UNTIL 330 PM EDT...
At 258 PM EDT...a line of strong thunderstorms was along a line
extending from Flippen to 3 miles east of Sunny Side...and moving
east at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Griffin, McDonough, Stockbridge, Hampton, Locust Grove, Sunny Side,
Blacksville, Towalaga, Walker Mill, Luella, Flippen, Kelleytown,
Eagles Landing, Highland Mills and Experiment.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3354 8427 3357 8414 3356 8413 3357 8411
3356 8409 3351 8408 3325 8415 3328 8432
TIME...MOT...LOC 1858Z 255DEG 9KT 3348 8422 3332 8425
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 3, 3:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
301 PM EDT Mon Aug 3 2020
GAZ022-023-033-034-045-031945-
Hall GA-North Fulton GA-DeKalb GA-Forsyth GA-Gwinnett GA-
301 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...NORTH
FULTON...NORTHWESTERN DEKALB...FORSYTH AND NORTHWESTERN GWINNETT
COUNTIES UNTIL 345 PM EDT...
At 301 PM EDT...a line of strong thunderstorms with very heavy
rainfall was along a line extending from near Coal Mountain to near
Dunwoody...and moving northeast at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cumming, Sandy Springs, Roswell, Johns Creek, Alpharetta, Dunwoody,
Duluth, Sugar Hill, Suwanee, Buford, Chamblee, Norcross, Doraville,
Berkeley Lake, North Atlanta, Tucker, Drew, Buford Dam-Lake Lanier
Parks, Coal Mountain and Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3420 8395 3384 8425 3392 8443 3396 8439
3399 8438 3433 8415 3434 8398
TIME...MOT...LOC 1901Z 211DEG 25KT 3424 8409 3395 8429
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:34 PM EDT | Special Weather Statement | FFC | White | 26 min |
| Aug 3, 6:09 AM EDT | Special Weather Statement | FFC | Fannin | 36 min |
| Aug 3, 6:58 AM EDT | Special Weather Statement | FFC | Floyd | 32 min |
| Aug 3, 7:04 AM EDT | Special Weather Statement | FFC | Cherokee | 26 min |
| Aug 3, 7:11 AM EDT | Special Weather Statement | FFC | Paulding | 49 min |
| Aug 3, 7:27 AM EDT | Special Weather Statement | FFC | Murray | 48 min |
| Aug 3, 7:33 AM EDT | Special Weather Statement | FFC | Bartow | 42 min |
| Aug 3, 7:58 AM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Aug 3, 8:26 AM EDT | Special Weather Statement | FFC | Pickens | 34 min |
| Aug 3, 11:34 AM EDT | Special Weather Statement | FFC | Chattooga | 26 min |
| Aug 3, 11:56 AM EDT | Special Weather Statement | FFC | Chattooga | 34 min |
| Aug 3, 11:58 AM EDT | Special Weather Statement | FFC | Chattooga | 17 min |
| Aug 3, 12:15 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 45 min |
| Aug 3, 12:20 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon | 40 min |
| Aug 3, 12:31 PM EDT | Special Weather Statement | FFC | Walton | 29 min |
| Aug 3, 12:50 PM EDT | Special Weather Statement | FFC | Haralson | 25 min |
| Aug 3, 1:01 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Aug 3, 1:20 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 40 min |
| Aug 3, 1:29 PM EDT | Special Weather Statement | FFC | Douglas, Paulding | 31 min |
| Aug 3, 1:32 PM EDT | Special Weather Statement | FFC | Towns, Union | 28 min |
| Aug 3, 1:49 PM EDT | Special Weather Statement | FFC | DeKalb | 26 min |
| Aug 3, 1:52 PM EDT | Special Weather Statement | FFC | Fayette | 38 min |
| Aug 3, 1:54 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Pickens | 51 min |
| Aug 3, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 44 min |
| Aug 3, 2:10 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 50 min |
| Aug 3, 2:37 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 23 min |
| Aug 3, 2:41 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall | 34 min |
| Aug 3, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Rockdale, Walton | 42 min |
| Aug 3, 2:59 PM EDT | Special Weather Statement | FFC | Henry | 31 min |
| Aug 3, 3:11 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| Aug 3, 3:15 PM EDT | Special Weather Statement | FFC | Newton | 30 min |
| Aug 3, 3:35 PM EDT | Special Weather Statement | FFC | Walton | 25 min |
| Aug 3, 3:39 PM EDT | Special Weather Statement | FFC | Lamar | 36 min |
| Aug 3, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee, Walton | 36 min |
| Aug 3, 3:57 PM EDT | Flash Flood Warning | FFC | DeKalb | 3 hr |
| Aug 3, 4:08 PM EDT | Special Weather Statement | FFC | Muscogee | 37 min |
| Aug 3, 4:15 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 45 min |
| Aug 3, 4:22 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Aug 3, 4:31 PM EDT | Flash Flood Warning | FFC | Muscogee | 3 hr |
| Aug 3, 4:36 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 3 hr |
| Aug 3, 4:41 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
| Aug 3, 4:57 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe, Wilkes | 33 min |
| Aug 3, 5:02 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Wilkinson | 28 min |
| Aug 3, 5:34 PM EDT | Special Weather Statement | FFC | Wilkes | 26 min |
| Aug 3, 5:35 PM EDT | Special Weather Statement | FFC | Glascock | 25 min |
| Aug 3, 5:38 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 52 min |
| Aug 3, 5:48 PM EDT | Special Weather Statement | FFC | Warren | 57 min |
| Aug 3, 6:49 PM EDT | Special Weather Statement | FFC | Heard | 56 min |
| Aug 3, 7:21 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Aug 3, 7:52 PM EDT | Special Weather Statement | FFC | Heard | 38 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.